T Nation

Advice Needed for TRT

New to this so please be gentle. Apologies in advance if this post is in the wrong ares. A year ago i went to my doctor with some symptoms all pointing to low T. Bloods came back at a reading of 14 ( i believe the European normal range is 7 - 31). Doctor agreed to put me on a trial of TRT due to my levels being in the low normal range.

Needless to say i felt great. i have been given 1ml of sustanon 250 every 21 days. I started noticing a 4day trough just before my next injection was due, The doctor then requested I have a blood test 2 days after my injection to see my level. Yikes it came back at 52…so pretty high. I hear that if you have a sus injection at either 3 or 4 weeks it can cause a big spike.

Some sources say a stable test level is reliant on a 14 day injection to avoid a big spike. Any advice on this is greatly appreciated as it now seems that without the right information the doctor is going to pull the plug on my trt…so right back to square one. thanks in advance

The protocol is simply wrong. Yes, there will be spikes above normal range. Only way for steady levels is to self inject twice a week, some inject EOD.

Read these stickies:

  • advice for new guys, provide info about you
  • protocol for injections

You need around 70mg testosterone per week. 100mg testosterone ethanate or cypionate would deliver that. Different esters deliver different amounts of testosterone. With T ethanate, you would inject 300mg over three weeks. 250 is not far off the mark, but your levels will peak and crash and you will feel like shit.

We do not even know your age. Many times, low T is not the problem, but is the symptom and the root cause needs to be understood and dealt with. Many guys and doc have T tunnel vision.

Thanks for your reply. I am 38 years old and have a very active lifestyle. I started having symptoms directly after getting kidney stones 4 years ago. At that point I was prescribed some heavy morphine based pain killers for 4 months due to having a stent placed inside me. Long story short my doctors suspects my pituitary gland is damaged from the pain killers. Although my T levels are in the normal (but low normal) range) I was getting all the symptoms of a very low testosterone level. i am just really surprised at today reading of 52. As far as I am informed only two products are available with prescription in the uk are Nebido and sustanon. Tried the nebido and it did not work the way the manufacturer promised. Sustanon works fine apart from a 4 day trough at the 2.5 week mark.

Read these stickies:

  • advice for new guys, provide info about you
  • protocol for injections

See if you can self inject the sustanon on your schedule.

Thank you for your reply.

I am 38 and have an active lifestyle. train on average 4 times a week and have a physical job…so on the go most of the time. The supporting factors surrounding my symptoms are as follows

4 years ago I has a stent implanted due to impacted kidney stones. over a period of 4 months I was prescribed some heavy duty morphine based pain killers. This duration on pain killers is what my doctors suspects as a route cause. apparently this type of pain relief exposures can affect the pituitary gland, thus affecting good hormone production.

My injections alleviate all the symptoms apart from one trough. As far as i am aware my doctor only has access to nebido undecanoate 1000mg or sus 250. Tried the nebido and it sucked. Sus seems to work better for me.

My concern is my doctor seeing a high reading will see that as lesser injections are required. I will look more into your advice and see what I can figure out. So would a more frequent injection protocol make the overall level more stable and less prone to spikes. i want to explore all options with my doctor before I start considering self injections with personally sourced products. I appreciate the general consensus with sus is that it is a very unstable product for TRT.

Many thanks, Have read both stickies. Alot to take in, Cheers for your adbice

See if you can self inject sus 250 twice a week. That will deliver smooth T levels. There there is no worry about how high spikes are above average. Less spikes means less T–>E2 and less SHBG, so your FT fraction may be better too.

Now when you T crashes, it drops down into a sea of E2 and you drown in a poor T:E2 ratio.

Many thanks for the advice my man…i am slowly starting to understand. Please correct me if I am wrong but these are the steps I intend to take.

  1. Organize a blood test to get values on Free T, SHGB, and E2
  2. Try to arrange more frequent injections but with the same overall dosage, and monitor by
    bloods over a couple of months.
  3. Discuss with the doctor the need to also have AI protocol.

does that sound like a step in the right direction.

One final question - The values in T range here in the uk seem to be different to that in most other places ( My total T was at 52 at the height of the spike). In order to be well informed for my doctor how do I convert the vales of Total Test in the uk(52) into the ranges of ng/dl. If I could do this the values would make more sense to me as all of the resources I can find by the way of charts are in this measurement.

Thank you in advance

This will be useful: http://www.unc.edu/~rowlett/units/scales/clinical_data.html

If you are self injecting, you may be able to switch to twice a week if you can get syringes. Are insulin scripts requiring a script there.

Good luck with AI there, the NHS breeds apathy and ignorance. With injections twice a week, E2 can be less of a problem compared to once a week, but can still easily be a problem.

Thanks for all your help. have spoken to my doctor and she is referring me to endocrinology dept for some specialist support. Hopefully I can now start talking to someone who knows what they are talking about. Proper blood tests to be done as well…hopefully happy days